Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 27, NWS Shreveport, LA

May 29, 2002Union County, Arkansas

NWS Shreveport, LA issued this flash flood warning at May 29, 2002, 8:57 AM CDT for Union County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2002, 8:57 AM CDT (13:57 UTC)
Expired
May 29, 2002, 1:00 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Union County, AR

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1073 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 291357
FFWSHV
ARC139-291800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
857 AM CDT WED MAY 29 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS

* UNTIL 100 PM CDT

* AT 853 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
  INDICATED VERY HEAVY RAIN HAD FALLEN OVER THE SAME AREAS OF 
  CENTRAL UNION COUNTY...SINCE 7 AM.  ADDITIONAL RAIN WILL
  FALL AT LEAST THROUGH 930 AM.  RAINFALL MAY LOCALLY EXCEED
  4 INCHES...PRODUCING RAPID RUNOFF.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS
UNTIL 100 PM CDT.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:30 AM CDT, 6 hours 27 minutes earlier.

Area forecast discussion, May 29, 2:30 AM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT WED MAY 29 2002

THE UPPER LOW HAS MOVED INTO SOUTHEAST OKLAHOMA THIS MORNING...AND
NOCTURNAL SHOWERS AND THUNDERSTORMS PERSIST THIS MORNING IN
NORTHEAST TEXAS AND WEST ARKANSAS.  THE ETA POSITIONED THIS LOW THE
BEST THIS MORNING...HOWEVER THE AVN IS CLOSE.  BOTH MODELS ARE
SIMILAR THE NEXT 24 HOURS...AS THEY SHOW THE LOW MEANDERING SLOWLY
EAST ALONG THE RED RIVER VALLEY IN THIS TIME FRAME...THEN BY
THURSDAY AFTERNOON THE UPPER LEVEL TROUGH DEEPENS WITH THE LOW
SHIFTING TO THE NORTHERN GULF.  MOISTURE WILL REMAIN ABUNDANT
THROUGH THE PERIOD...SO LOW POPS WILL STAY IN THE FORECAST...50
PERCENT OR LESS.  THE AIRMASS WILL REMAIN UNSTABLE WITH CIRCULATING
VORT MAXES THIS PERIOD...SO AFTERNOON THUNDERSTORMS WILL CONTINUE
DEPEND ON MAINLY ON DAYTIME HEATING...WITH NOCTURNAL THUNDERSTORMS
CONTINUING TO BE ASSOCIATED WITH BEST LOW LEVEL SHEAR AND LOW LEVEL
JET.  MOSTLY CLOUDY WILL CONTINUE TO DOMINATE THE FORECAST WITH
BREAKS DURING THE AFTERNOON.  FOR TEMPS WILL CONTINUE TO BALANCE
BETWEEN FWC AND MAV.

PRELIMS...
SHV 81/67/82/67 5552
MLU 82/67/82/67 5553
TXK 80/67/80/66 5542
TYR 79/66/80/66 5332
LFK 82/67/82/66 5353

ELEVEN

.SHV...NONE.

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.